Abstract 20373: Influence of Anemia on Physician-Recommended DAPT Discontinuation After Percutaneous Coronary Intervention
Background: Anemia is a well-recognized risk factor for both bleeding and ischemic events after PCI. It is uncertain how anemia influences the cessation patterns of dual antiplatelet therapy (DAPT) after PCI.
Objective: We sought to determine the impact of anemia on DAPT cessation patterns up to 2 years after PCI.
Methods: PARIS was a prospective multicenter observational registry of PCI-treated patients (n=5018). Anemia was defined as baseline hemoglobin <12 g/dl for men and <11 g/dl for women. DAPT cessation modes included: physician-recommended discontinuation, interruption (<14 days) and disruption due to bleeding or non-compliance. Primary endpoint was 2-year MACE (cardiac death, myocardial infarction or target vessel revascularization).
Results: Anemic patients (n= 824; 16%) were older and had a higher prevalence of diabetes mellitus, hypertension and prior coronary artery disease compared to those without anemia (n=4194; 84%). Anemic patients had higher rates of both ischemic (5.7% vs 3.9%, p<0.001) and bleeding events (2.7% vs 0.7%, p<0.001) without any differential effect of anemic status for any DAPT cessation mode. Patterns and rates of DAPT cessation by anemia status are displayed in the Figure. On multivariate analysis, DAPT disruption was associated with a higher risk of MACE than uninterrupted DAPT, regardless of the anemic status (anemia=HR 1.28[0.78-2.09]; non anemia=HR 1.47[1.05-2.05]). Conversely, DAPT discontinuation had a lower risk of MACE in both anemic (HR 0.37[0.19-0.72]) and non-anemic patients (HR 0.38[0.26-0.57]).
Conclusions: The pattern of DAPT adherence did not vary significantly by presence or absence of baseline anemia. DAPT disruption, but not discontinuation, was associated with a higher risk of MACE outcomes. There was no significant interaction between baseline anemia and DAPT cessation for any cardiovascular outcome.
Author Disclosures: The Disclosure Block has exceeded its maximum limit. Please call Tech support at (217) 398-1792 for more information.
- © 2016 by American Heart Association, Inc.